Alert archive / Louisiana / Coastal Flood Statements in 2011
Coastal Flood Statement 2, NWS New Orleans, LA
NWS New Orleans, LA issued this coastal flood statement at Aug 31, 2011, 5:16 AM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Sep 1, 2011, 4:01 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2011, 5:16 AM CDT (10:16 UTC)
- In effect from
- Sep 1, 2011, 4:01 AM CDT
- Expired
- Sep 1, 2011, 11:51 AM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WHUS44 KLIX 311016 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 516 AM CDT WED AUG 31 2011 ...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS FOR MULTIPLE DAYS... .A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF TONIGHT AND TOMORROW. BY FRIDAY A WEAK SURFACE LOW WILL START TO DEVELOP OVER THE WESTERN GULF. THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS AT LEAST THROUGH THE ENTIRE WEEKEND AND INTO NEXT WEEK. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY TOMORROW AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-311830- /O.NEW.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 516 AM CDT WED AUG 31 2011 STRONG ONSHORE WILL DEVELOP LEADING TO TIDES APPROACHING 1 TO 2 FEET ABOVE ASTRONOMICAL BEGINNING THIS FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. $$ CAB
6 follow-up statements
542 WHUS44 KLIX 311124 CCA CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 624 AM CDT WED AUG 31 2011 ...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS FOR MULTIPLE DAYS... .A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF TONIGHT AND TOMORROW. BY FRIDAY A WEAK SURFACE LOW WILL START TO DEVELOP OVER THE WESTERN GULF. THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS AT LEAST THROUGH THE ENTIRE WEEKEND AND INTO NEXT WEEK. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY TOMORROW AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-311945- /O.COR.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 624 AM CDT WED AUG 31 2011 STRONG ONSHORE WINDS WILL DEVELOP LEADING TO TIDES APPROACHING 1 TO 2 FEET ABOVE ASTRONOMICAL BEGINNING THIS FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. $$ CAB
211 WHUS44 KLIX 312005 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT WED AUG 31 2011 ...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS FOR MULTIPLE DAYS... .A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY. THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-010900- /O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 305 PM CDT WED AUG 31 2011 STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING SHORELINES. $$ 95/DM
176 WHUS44 KLIX 312215 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 PM CDT WED AUG 31 2011 ...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS FOR MULTIPLE DAYS... .A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY. THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-011115- /O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 514 PM CDT WED AUG 31 2011 STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING SHORELINES. $$ 95/DM
918 WHUS44 KLIX 010227 CCA CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 927 PM CDT WED AUG 31 2011 ...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE WATERS FOR MULTIPLE DAYS... .A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY. THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-011530- /O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 927 PM CDT WED AUG 31 2011 STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING SHORELINES. $$ 95/DM
965 WHUS44 KLIX 010901 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 AM CDT THU SEP 1 2011 ...MODERATE TO STRONG ONSHORE WINDS TO BRING HIGHER THAN NORMAL TIDES FOR MULTIPLE DAYS... .A TROPICAL WAVE OVER THE CENTRAL GULF OF MEXICO WILL PUSH INTO THE NORTHWESTERN GULF TODAY. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY. THIS WILL CAUSE THE BRISK SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH WILL LIKELY BE ISSUED THIS AFTERNOON. LAZ040-050-058-060>062-064-066>070-072-MSZ080-011715- /O.EXT.KLIX.CF.S.0002.110901T0901Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 401 AM CDT THU SEP 1 2011 STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING SHORELINES. $$ 24/RR
790 WHUS44 KLIX 011651 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1151 AM CDT THU SEP 1 2011 ...MODERATE TO STRONG ONSHORE WINDS WILL BRING HIGHER THAN NORMAL TIDES FOR MULITPLE DAYS... .A TROPICAL WAVE OVER THE CENTRAL GULF OF MEXICO WILL PUSH INTO THE NORTHWESTERN GULF TODAY. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY. BRISK SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING WILL CONTINUE TO STRENGTHEN. THIS PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. LAZ040-050-058-060>062-064-066>070-072-MSZ080-020100- /O.CAN.KLIX.CF.S.0002.000000T0000Z-110904T0000Z/ /O.NEW.KLIX.CF.A.0002.110901T1651Z-110904T0000Z/ ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- 1151 AM CDT THU SEP 1 2011 ...COASTAL FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * COASTAL FLOODING: TIDES ARE CURRENTLY RUNNING 1 TO 2 FEET ABOVE NORMAL THIS MORNING. TIDES ARE EXPECTED TO CONTINUE TO RISE TO 2 TO 3 FEET ABOVE NORMAL. TIDES ARE EXPECTED TO BE HIGHEST IN AREAS BORDERING LAKE BORGNE AND ALONG THE HANCOCK COUNTY MISSISSIPPI COAST. TIDES COULD BE SIGNIFICANLY HIGHER IF THE SURFACE LOW BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. * TIMING: THE HIGHEST TIDES ARE EXPECTED TO BEGIN FRIDAY AND LAST THROUGH THE WEEKEND. * IMPACTS: THE HIGH TIDE LEVELS MAY PRODUCE FLOODING IN LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES IN SOUTHEAST LOUISIANA AND IN LOW LYING AREAS ALONG THE MISSISSIPPI COAST AND LAKE PONTCHARTRAIN. THIS WILL CAUSE INUNDATION OF MOSTLY SECONDARY ROADWAYS. THESE HIGHER TIDE LEVELS WILL ALSO INHIBIT DRAINAGE OF AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. && $$ MSZ081-082-020100- /O.NEW.KLIX.CF.A.0002.110901T1651Z-110904T0000Z/ HARRISON-JACKSON- 1151 AM CDT THU SEP 1 2011 ...COASTAL FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * COASTAL FLOODING: TIDES ARE CURRENTLY RUNNING A FOOT ABOVE NORMAL THIS MORNING. TIDES ARE EXPECTED TO CONTINUE TO RISE TO 2 TO 3 FEET ABOVE NORMAL. TIDES COULD BE SIGNIFICANLY HIGHER IF THE SURFACE LOW BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION. * TIMING: THE HIGHEST TIDES ARE EXPECTED TO BEGIN FRIDAY AND LAST THROUGH THE WEEKEND. * IMPACTS: THE HIGH TIDE LEVELS MAY PRODUCE FLOODING IN LOW LYING AREAS ALONG THE MISSISSIPPI COAST. THIS WILL CAUSE INUNDATION OF MOSTLY SECONDARY ROADWAYS. THESE HIGHER TIDE LEVELS WILL ALSO INHIBIT DRAINAGE OF AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. && $$ 32
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Aug 31, 4:05 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 31, 4:05 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 AM CDT WED AUG 31 2011 .SHORT TERM... CURRENT SYNOPSIS SHOWS BROAD UPPER LEVEL RIDGE ACROSS MUCH OF THE SOUTHERN HALF OF THE CONUS. FOR THE FIRST TIME IN A FEW DAYS... A FEW SHOWERS SHOWING UP ON THE RADAR. MOST OF THE ACTIVITY IS OVER THE OUTER COASTAL WATERS THIS MORNING. THIS SHOULD REMAIN THE CASE OTHER THAN SOME SHOWERS EDGING INTO COASTAL PARISHES. WITH HEIGHTS JUST A LITTLE LOWER THAN YESTERDAY...TEMPS WILL FALL EVER SO SLIGHTLY TODAY. NOT REALLY GOING TO BE NOTICEABLE OUTSIDE THOUGH UNFORTUNATELY. MODEL SOUNDING STILL LOOKS FAIRLY DRY EVEN AT MSY SO COVERAGE WILL BE QUITE ISOLATED IF IT DOES DEVELOP INLAND. OF NOTE ON THE SOUNDING IS ALSO STRENGTH OF THE MIDLEVEL WINDS AND ITS IMPACTS ON THE MARSH FIRE IN N.O. EAST. WITH 850MB WINDS OVER 15 KTS AND A WELL MIXED LAYER...LIKELY GOING TO HAVE STEADY 10 TO 15 KTS ESE WINDS ACROSS THE AREA. THIS SHOULD CARRY THE PLUME QUITE EXTENSIVELY AGAIN TODAY. .LONG TERM... THE FOCUS OF THE EXTENDED FCST IS STILL THE EVOLUTION OF A LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO. PUT SIMPLY...MODEL CONSENSUS IS BELOW NORMAL. THERE IS GENERAL AGREEMENT THAT A SURFACE LOW WILL BEGIN TO DEVELOP OVER THE CENTRAL AND WESTERN GULF FRIDAY MORNING. FROM THERE...SOLUTIONS RANGE QUITE WIDELY. THE ECMWF AND GFS ENSEMBLE MEAN LEAN TOWARDS THE LOW REMAINING IN THE WESTERN GULF THROUGH THE WEEKEND AND A PIECE OF IT BREAKING OFF AND TRACKING NORTHEAST THROUGH THE SE CONUS ON TUESDAY. THIS WOULD LEAD TO A PROLONGED COASTAL RAIN EVEN FROM I-10 SOUTHWARD AND BEING PROGRESSIVELY MORE INTENSE FROM NEW ORLEANS TO THE COAST. THE OPERATIONAL GFS DOES NOT KEEP THE LOW STATIONARY. RATHER...IT INDICATES THAT NORTHERLY UPPER TROUGH PICKS UP THE SYSTEM...TAKES IT TO THE NERN GULF OF MEXICO THROUGH THE WEEKEND AND OFF TOWARDS THE ATLANTIC COAST ON MONDAY. THIS IS A MUCH MORE SHORT TERM RAIN EVENT FOR OUR AREA. THE CANADIAN JUST KEEPS MOVING THE LOW WESTWARD AND INTO TEXAS THROUGH THE WEEKEND. SO WITH 3 VERY DIFFERENT SOLUTIONS...OPTED TO KEEP MID RANGE POPS WHICH IS SIMILAR TO PREVIOUS FCST. ITS LESS LIKE THE OPERATIONAL GFS WHICH IS MOST DIFFERENT FROM ITS PREVIOUS RUNS AND SEEMS TO BE MOST OF AN OUTLIAR IF THERE IS ON IN THIS CASE. HOPING CONTINUITY WILL IMPROVE AS THE EVENT NEAR. FFA IS NOT OUT OF THE QUESTION FOR AT LEAST PART OF THE AREA EARLY THIS WEEKEND. WILL NOT BE DOING ANYTHING OF THE SORT AT THIS POINT DO TO OBVIOUS RUN TO RUN AND MODEL TO MODEL CONSISTENCY ISSUES. MEFFER && .AVIATION...AGAIN THE MAIN ISSUE FOR TERMINALS HAS AND WILL CONTINUE TO BE SMOKE TODAY, THE FIRE EAST OF NEW HAS LED TO QUITE A BIT OF SMOKE OVER THE AREA AND NOW WITH WINDS SHIFTING TO MORE SERLY CONDITIONS SHOULD IMPROVE OVER MSY...NEW...NBG AND EVEN BTR WHILE HDC...ASD...AND PERHAPS HSA START TO BECOME IMPACTED BY THE SMOKE. OTHER THAN THAT LOOK FOR ONE MORE DAY OF MOSTLY QUIET CONDITIONS. SHRA AND EMBEDDED TSRA WILL BEGIN TO RETURN ON THU. /CAB/ && .MARINE...OVERALL THE FCST IS NOT GOING TO CHANGE MUCH EVEN THOUGH THE MDLS ARE ALL OVER THE PLACE. ALL MDLS ARE INDICATING THE TROPICAL WAVE IN THE WRN CARIBBEAN TO PUSH INTO THE CNTRL/WRN GULF LATE THIS WEEK WITH A SFC LOW DEVELOPING AND DEEPENING BUT INITIAL LOCATION...TIMING...STRENGTH...AND TRACK IS ALL OVER THE PLACE. THAT SAID WE ARE IGNORING THE GFS MODEL WHICH HAS BEEN THE MOST INCONSISTENT AND WITH THAT THE SENSIBLE WEATHER IS TOO DIFFERENT FROM PREVIOUS THINKING. WINDS ARE ALREADY PICKING UP AND OUT OF THE SE AND THIS WILL CONTINUE THROUGH THE NEXT 48 HRS AS THE TROPICAL WAVE PUSH TWRDS THE CNTRL/WRN GULF. WINDS OF 20 KTS SHOULD BECOME THE NORM BY FRI/FRI NIGHT OVER THE OUTER WATERS AT LEAST. BY THIS WEEKEND WINDS COULD EVEN BE IN THE 20-25KT RANGE AND POSSIBLY STRONGER GIVEN ANY CHANGES IN OUR GULF LOW. WINDS SHOULD REMAIN MOSTLY OUT OF THE SE TO EAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. SEAS WILL APPROACH 6-9FT AT THE LEAST IN THE OUTER WATERS AND COULD BE MUCH HIGHER GIVEN THE POSSIBILITY OF THE PROLONGED STRONG SE FLOW OVER THE GULF LEADING TO LARGE SWELLS FOR THE GULF AND ANY POSSIBLE TROPICAL DEVELOPMENT IN THE WRN GULF. IN ADDITION TO THE SEAS AND WINDS...COASTAL FLOODING COULD ALSO BECOME AN ISSUE. ALREADY LOCAL GUI AND EXTRA TROPICAL STORM SURGE GUI IS SHOWING ANYWHERE FROM 1/2 TO 1 FT ABV NORMAL LATE FRI AND WINDS COULD BE WORSE THIS WEEKEND. WITH THAT WE WILL ISSUE A COASTAL FLOOD STATEMENT HIGHLIGHTING THE COASTAL FLOOD CONCERN. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 96 71 95 73 / 10 10 20 10 BTR 98 74 95 76 / 10 10 30 20 ASD 97 73 93 77 / 10 20 30 30 MSY 95 78 92 79 / 20 20 40 30 GPT 94 76 93 77 / 20 20 30 20 PQL 94 74 93 73 / 20 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 30, 11:37 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1137 PM CDT TUE AUG 30 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010445- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1137 PM CDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A WILDFIRE IN NEW ORLEANS EAST WILL PRODUCE SMOKE THAT MAY BE IRRITABLE TO PERSONS WITH RESPIRATORY AILMENTS IN THE GREATER NEW ORLEANS AREA. THE SMOKE WILL LIKELY BECOME MORE CONCENTRATED OVERNIGHT AS WINDS LESSEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WILDFIRE IN NEW ORLEANS EAST WILL PRODUCE SMOKE THAT MAY BE IRRITABLE TO PERSONS WITH RESPIRATORY AILMENTS IN THE GREATER NEW ORLEANS AREA. A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF LATE THIS WEEK. THERE ARE STILL MANY UNCERTAINTIES IN LOCATION... STRENGTH...AND WHETHER THIS WILL BE A TRUE TROPICAL SYSTEM. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA WEDNESDAY NIGHT OR THURSDAY AND INCREASE IN COVERAGE THROUGH THE WEEKEND. THE MAIN THREAT FOR THE NORTHERN GULF COAST REGION WILL BE HEAVY RAINFALL...ESPECIALLY THROUGHOUT THE COASTAL LOUISIANA PARISHES. ADDITIONALLY...WINDS OVER THE COASTAL WATERS WILL INCREASE LATE WEDNESDAY NIGHT AND BY THURSDAY SUSTAINED WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS ARE EXPECTED. WINDS WILL CONTINUE TO INCREASE AND AT THE LEAST A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY FRIDAY FOR THE OUTER COASTAL WATERS. SEAS WILL RESPOND WITH A WELL DEVELOPED SWELL OUT OF THE SOUTHEAST BY FRIDAY. THIS WILL COMBINE WITH WAVES TO CREATE SEAS OF 6 FEET TO AS HIGH AS 9 FEET BY SATURDAY THROUGH MUCH OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Mississippi, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.